Alert archive / Kansas / Wind Advisories in 2016
Wind Advisory 18, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 24, 2016, 3:55 AM CDT for 12 counties in Kansas. It took effect at Apr 24, 2016, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2016, 3:55 AM CDT (08:55 UTC)
- In effect from
- Apr 24, 2016, 12:00 PM CDT
- Expired
- Apr 24, 2016, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chase County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harvey County, KS, Marion County, KS, McPherson County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 53 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2117 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233 WWUS73 KICT 240855 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 355 AM CDT SUN APR 24 2016 ...STRONG SOUTH WINDS EXPECTED THIS AFTERNOON... KSZ052-053-068>071-083-092>094-242300- /O.NEW.KICT.WI.Y.0018.160424T1700Z-160425T0000Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-SEDGWICK-SUMNER- COWLEY-ELK- INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA... ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...DERBY... HAYSVILLE...BEL AIRE...PARK CITY...MULVANE...VALLEY CENTER... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE... LONGTON...GRENOLA 355 AM CDT SUN APR 24 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * WINDS...SOUTH AT 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...OF THE STRONGEST WINDS WILL BE FROM AROUND MIDDAY THROUGH EARLY THIS EVENING. * IMPACTS...INCLUDE STRONG CROSS WINDS FOR TRAVELERS ON EAST TO WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
575 WWUS73 KICT 242049 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 349 PM CDT SUN APR 24 2016 KSZ049-051-250000- /O.EXA.KICT.WI.Y.0018.000000T0000Z-160425T0000Z/ SALINE-MCPHERSON- INCLUDING THE CITIES OF...SALINA...MCPHERSON 349 PM CDT SUN APR 24 2016 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...INCLUDE STRONG CROSS WINDS FOR TRAVELERS ON EAST TO WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ052-053-068>071-083-092>094-250000- /O.CON.KICT.WI.Y.0018.000000T0000Z-160425T0000Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-SEDGWICK-SUMNER- COWLEY-ELK- INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA... ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...DERBY... HAYSVILLE...BEL AIRE...PARK CITY...MULVANE...VALLEY CENTER... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE... LONGTON...GRENOLA 349 PM CDT SUN APR 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...INCLUDE STRONG CROSS WINDS FOR TRAVELERS ON EAST TO WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
362 WWUS73 KICT 242352 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 652 PM CDT SUN APR 24 2016 KSZ049-051>053-068>071-083-092>094-250100- /O.EXP.KICT.WI.Y.0018.000000T0000Z-160425T0000Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON- SEDGWICK-SUMNER-COWLEY-ELK- INCLUDING THE CITIES OF...SALINA...MCPHERSON...HILLSBORO... MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON... YATES CENTER...DERBY...HAYSVILLE...BEL AIRE...PARK CITY... MULVANE...VALLEY CENTER...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...MOLINE...LONGTON...GRENOLA 652 PM CDT SUN APR 24 2016 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... SOUTH WINDS HAVE SLOWLY STARTED TO DECREASE ACROSS THE ADVISORY AREA AND WILL THUS LET THE WIND ADVISORY EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 24, 3:49 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 24, 3:49 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 349 AM CDT SUN APR 24 2016 .SHORT TERM...(TODAY THROUGH TUESDAY NIGHT) ISSUED AT 349 AM CDT SUN APR 24 2016 MAIN CONCERN IS SEVERE CONVECTION MODE/TRENDS AND MAGNITUDE THE NEXT FEW DAYS ACROSS CENTRAL AND SOUTHEAST KANSAS. SHOWERS WERE BEGINNING TO DEVELOP EARLY THIS MORNING ACROSS NORTH CENTRAL KANSAS...WHERE THE RAP SHOWS DECENT ELEVATED MOISTURE TRANSPORT ABOVE THE VEERING LOW LEVEL JET WHICH SHIFTS ACROSS CENTRAL KANSAS THROUGH DAWN. SO WILL KEEP MODEST CHANCES ACROSS THIS AREA THIS BEFORE WANING INTO MIDDAY AS IT APPROACHES THE KANSAS TURNPIKE. OTHERWISE...THE FOCUS WILL TURN TO THE SHARPENING DRY-LINE FRONT WHICH MOVES INTO CENTRAL KANSAS LATER THIS AFTERNOON/EARLY EVENING...WHERE MODERATE INSTABILITY WILL RESIDE AHEAD OF THE BOUNDARY CLOSE TO THE I-135 CORRIDOR. INCREASING FLOW ALOFT ASSOCIATED WITH THE UPPER LOW MOVING OUT ACROSS THE NORTHERN PLAINS WILL RESULT IN 45-50KTS OF DEEP LAYER SHEAR. CONVERGENCE SHOULD BE SUFFICIENT TO OVERCOME WEAK CAPPING BY MID TO LATE AFTERNOON FOR WIDELY SCATTERED STRONG TO SEVERE CONVECTION...WHICH COULD EVOLVE EASTWARD INTO THE FLINT HILLS BEFORE WEAKENING LATER IN THE EVENING. THE TRAILING SURFACE COLD FRONT WILL SETTLE SOUTHEAST ACROSS KANSAS SUNDAY NIGHT INTO MONDAY...THOUGH PERHAPS NOT AS FAR SOUTH AS DEPICTED BY PREVIOUS MODEL RUNS. THIS BOUNDARY COULD BE THE FOCUS FOR DIURNAL CONVECTION ACROSS SOUTHEAST KANSAS AND THE FLINT HILLS ON MONDAY...THOUGH SHORTWAVE RIDING ALOFT AND SOME CAPPING CONCERNS WILL LIMIT CHANCES TO SLIGHT. SOME ELEVATED CONVECTION IS POSSIBLE LATER MONDAY NIGHT...ALONG AND JUST NORTH OF THE QUASI-STATIONARY BOUNDARY. TUESDAY IS STILL LOOKING LIKE A HIGH IMPACT SEVERE WEATHER DAY ACROSS CENTRAL AND EASTERN KANSAS. THE MAIN CHANGE FROM EARLIER MODEL RUNS SUGGESTS THE WESTERN CONUS UPPER TROF MAY EJECT A BIT QUICKER ACROSS THE CENTRAL PLAINS TUESDAY EVENING INTO TUESDAY NIGHT. THIS SCENARIO OF STRONGER WIND FIELDS MAY COMPLIMENT TIMING OF MORE OPTIMAL THERMODYNAMIC PROFILES NEAR PEAK HEATING...WHERE A VERY UNSTABLE AIRMASS WILL RESIDE IN THE WARM SECTOR WHERE EVEN THE MORE CONSERVATIVE GFS SHOWS AROUND 4000 J/KG OF MLCAPE. THE WARM FRONT NOW LOOKS TO MOVE NORTH OF THE I-70 CORRIDOR BEFORE DARK...WITH SURFACE DRY-LINE AND TRIPLE POINT JUST WEST OF THE FORECAST AREA BY EARLY EVENING. WHILE THERE IS SOME QUESTION REGARDING BULK SHEAR VECTOR ORIENTATION IN VICINITY OF THE DRY-LINE...THE OVERALL SHEARING ENVIRONMENT SHOULD STILL SUPPORT DISCRETE TO SEMI-DISCRETE SUPERCELLS...WHICH MAY EVENTUALLY EVOLVE INTO SOMETHING MORE QUASI-LINEAR TUESDAY NIGHT. BOTTOM-LINE...THE EJECTING NEGATIVE TILT UPPER TROF STILL LOOKS TO SUPPORT ALL MODES OF SEVERE WEATHER WITH POTENTIAL FOR VERY LARGE/DESTRUCTIVE HAIL AND STRONG/LONG TRACK TORNADOES. DARMOFAL .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 349 AM CDT SUN APR 24 2016 AFTER A BRIEF RESPITE LATER WEDNESDAY AND THURSDAY...CHANCES FOR CONVECTION AND ANOTHER ROUND OF SEVERE WEATHER LOOK TO RETURN BY EARLY NEXT WEEKEND. HOWEVER TIMING DIFFERENCES AND TRACK OF THE NEXT WESTERN CONUS UPPER TROF YIELD SOMEWHAT LOWER CONFIDENCE ON WHETHER THIS WILL BE FRIDAY OR SATURDAY...OR POSSIBLY BOTH DAYS. KED && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1159 PM CDT SAT APR 23 2016 MAIN AVIATION CONCERNS WILL BE WIND SHEAR OVERNIGHT ALONG WITH SOME STORMS TONIGHT AND AGAIN SUNDAY EVENING. POTENT UPPER WAVE IS CURRENTLY APPROACHING THE ROCKIES. AHEAD OF THIS WAVE A STRONG LOW LEVEL JET HAS DEVELOPED RESULTING IN SOME WIND SHEAR RIGHT OFF OF THE SURFACE. STORMS OVER NW KS WILL TRACK TOWARD CENTRAL KS TONIGHT AND MAY IMPACT KRSL-KSLN AFTER 08Z. CONFIDENCE IN COVERAGE FURTHER SOUTH IS LOW AT THIS TIME. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP WEST OF I-135 AFTER 20Z AND TRACK EAST AND SOUTHEAST. AT THIS TIME KHUT-KSLN-KICT LOOK TO BE THE MOST LIKELY IMPACTED. SEVERE STORMS WILL BE POSSIBLE WITH THIS ACTIVITY. LAWSON && .FIRE WEATHER... ISSUED AT 349 AM CDT SUN APR 24 2016 DESPITE GUSTY SOUTH WINDS TODAY ACROSS SOUTH CENTRAL KANSAS AND THE FLINT HILLS...THE RECENT GREEN-UP AND HIGHER HUMIDITY VALUES WILL KEEP THE GRASSLAND FIRE DANGER BELOW CRITICAL VALUES. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 81 59 80 61 / 30 30 10 20 HUTCHINSON 81 55 79 57 / 30 30 10 20 NEWTON 80 56 79 58 / 40 40 10 20 ELDORADO 80 58 79 60 / 30 40 20 20 WINFIELD-KWLD 81 59 79 63 / 30 30 20 20 RUSSELL 82 49 77 52 / 20 20 0 20 GREAT BEND 82 50 78 53 / 20 20 10 20 SALINA 81 55 79 55 / 40 40 10 20 MCPHERSON 81 55 79 56 / 40 40 10 20 COFFEYVILLE 80 61 79 63 / 10 30 20 20 CHANUTE 80 60 78 62 / 10 30 20 20 IOLA 80 59 77 62 / 10 30 20 20 PARSONS-KPPF 80 60 78 62 / 10 30 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR KSZ052-053-068>071-083-092>094. && SHORT TERM...KED LONG TERM...KED AVIATION...RBL FIRE WEATHER...KED
Hazardous weather outlook, Apr 23, 7:22 PM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 722 PM CDT SAT APR 23 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-242115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 722 PM CDT SAT APR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR WIDELY SCATTERED THUNDERSTORMS TONIGHT FOR LOCATIONS MAINLY WEST OF THE KANSAS TURNPIKE. THE STRONGEST ACTIVITY WILL BE CAPABLE OF VERY SMALL HAIL AND 40 MPH WINDS...ALONG WITH BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL INCREASE SUNDAY AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS...MAINLY ALONG AND WEST OF THE FLINT HILLS. A HANDFUL OF STRONG TO SEVERE STORMS ARE POSSIBLE...CAPABLE OF LOCALIZED OCCURRENCES OF GOLF BALL SIZE AND 60 TO 70 MPH WINDS. THUNDERSTORM COVERAGE AND INTENSITY SHOULD DECREASE BY LATE EVENING. CONFIDENCE CONTINUES TO INCREASE FOR A SIGNIFICANT EPISODE OF SEVERE WEATHER TUESDAY AFTERNOON AND EVENING...WITH ALL MODES OF SEVERE WEATHER POSSIBLE...INCLUDING VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES. EXACT DETAILS ON TIMING...MAGNITUDE AND AREAS IMPACTED REMAIN UNCLEAR AT THIS TIME...BUT WILL BE REFINED IN THE COMING DAYS. ANOTHER ROUND OF SEVERE WEATHER AND HEAVY RAIN IS POSSIBLE LATE NEXT WEEK INTO THE WEEKEND. PLEASE CHECK LATER FORECASTS AND OUTLOOKS AS DETAILS BECOME AVAILABLE. NOW IS A GOOD TIME TO REVIEW YOUR FAMILY AND WORKPLACE STORM SAFETY PLANS IN PREPARATION FOR THE POTENTIAL SEVERE WEATHER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:07 PM CDT | Special Weather Statement | ICT | Barton | 23 min |
| Apr 24, 3:21 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 54 min |
| Apr 24, 3:59 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Lincoln | 46 min |
| Apr 24, 4:09 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 37 min |
| Apr 24, 4:39 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln | 51 min |
| Apr 24, 5:09 PM CDT | Tornado Warning | ICT | Saline | 51 min |
| Apr 24, 5:59 PM CDT | Tornado Warning | ICT | Saline | 46 min |
| Apr 24, 6:41 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 19 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.